MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for investigation.No return product evaluation could be completed.Case details were reviewed.A (b)(6) male patient (59kgs., 162.6cm., 22.3kg/m2), presented in the or for an evar proc edure.A centrally positioned access was gained utilizing a micro puncture kit with ultrasound for guidance.The right common femoral arteriotomy was 9.0mm, with mild calcification, wall calcification, and a measured deployment depth of 3cm + 1cm.Before closure, clotting time (act) was 265, and systolic blood pressure was 190/110.The 14f manta was deployed to the measured deployment depth for closure.Two minutes post-deployment, protamine was administered, and hemostasis was achieved in six minutes.One day post-procedure, the physician reported that the patient required surgical repair because the collagen was lodged intraarterially.Therefore, the root cause of the delivery of the implant not being effective in creating hemostasis requiring surgical cutdown is due to user error in deploying the entire manta device intravascular.Numerous causes for intraarterial deployment have been established.However, the exact reason for this intraarterial deployment is potentially due to user error.The manta instructions for use (ifu) posts warning: do not use manta if the patient has post-procedure blood pressure >180 mmhg that cannot be lowered before access site closure.Ifu procedure requirements state activated clotting time (act) should be below 250 seconds before closure, and anticoagulation should be administered at procedure initiation per the hospital's standard of care.The following potential adverse events related to the deployment of vascular closure devices include ischemia of the leg or stenosis of the femoral artery, and other access site complications leading to bleeding, hematoma, pseudoaneurysm, or arterio-venous fistula, possibly requiring blood transfusion, surgical repair, and/or endovascular intervention.There appears to be no product quality issue concerning manufacture, documentation, or labeling.The der process will continue to monitor and investigate any similar events.There appears to be no product quality issue concerning manufacture, documentation, or labeling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description
It was reported that "case date (b)(6)2024 - the doctor reported that the collagen had become lodged inside vessel which required surgical repair".Additional information: "micro puncture and ultrasound were utilized to gain central access in the right cfa.Vessel size was 9mm with mild calcification and no reported tortuosity.".
 
Event or Problem Description
It was reported that "case date (b)(6) 2024 - the doctor reported that the collagen had become lodged inside vessel which required surgical repair".Additional information: "micro puncture and ultrasound were utilized to gain central access in the right cfa.Vessel size was 9mm with mild calcification and no reported tortuosity.".
 
Additional Manufacturer Narrative
(b)(4).The device lot history record review for lot number 73e2400012 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21342080
Report Number3010252479-2025-00007
Device Sequence Number7854682
Product Code MGB
UDI-Device Identifier10856279007328
UDI-Public(01)10856279007328(11)240501(17)251101(10)73E2400012(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number2156
Device Lot Number73E2400012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale